Alert archive / Texas / Blizzard Warnings in 2009

Blizzard Warning 2, NWS Amarillo, TX

December 24, 20097 counties in Texas

NWS Amarillo, TX issued this blizzard warning at Dec 24, 2009, 5:06 AM CST for 7 counties in Texas. It was in force for 13 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 24, 2009, 5:06 AM CST (11:06 UTC)
Expired
Dec 24, 2009, 6:00 PM CST
In force
13 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 89 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 24, 6:59 AM CSTSNOW 1.5Claude, TXSHERIFFS OFFICE REPORTED THE VISIBILITY HAS INCREASED TO ONE HALF MILE...AND ESTIMATED ONE AND A HALF INCHES OF SNOW.
Dec 24, 7:00 AM CSTSNOW 2Pampa, TX
Dec 24, 8:49 AM CSTSNOW 14 Nw Washburn, TX
Dec 24, 9:01 AM CSTSNOW 3Clarendon, TXRECEIVED 0.27 OF WATER EQUIVALENT AND ESTIMATED THAT HE HAD ABOUT 3 INCHES OF SNOW.
Dec 24, 10:07 AM CSTSNOW 2Clarendon, TX
Dec 24, 10:24 AM CSTSNOW 1Panhandle, TX
Dec 24, 10:35 AM CSTSNOW 4Mclean, TX
Dec 24, 10:52 AM CSTSNOW 2Canadian, TX
Dec 24, 10:58 AM CSTSNOW 3Wheeler, TX
Dec 24, 11:04 AM CSTSNOW 4Shamrock, TX
Dec 24, 11:08 AM CSTSNOW 5Wellington, TXSIGNIFICANT DRIFTING ALSO REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KAMA 241106
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
506 AM CST THU DEC 24 2009

TXZ010-013>015-018>020-241800-
/O.UPG.KAMA.WW.Y.0012.000000T0000Z-091224T1800Z/
/O.NEW.KAMA.BZ.W.0002.091224T1106Z-091224T1800Z/
HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...CANADIAN...PANHANDLE...WHITE DEER...
PAMPA...SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON
506 AM CST THU DEC 24 2009

...BLIZZARD WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY FOR THE SOUTHEAST
AND EAST CENTRAL TEXAS PANHANDLE. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* MAIN IMPACT: BLOWING AND FALLING SNOW WITH STRONG NORTH WINDS OF 30
  TO 35 MPH WITH HIGHER GUSTS CREATING NEAR 0 VISIBILITY.

* TIMING: THE NEAR 0 VISIBILITIES...STRONG NORTH WINDS...AND BLOWING
  SNOW SHOULD LAST THROUGH NOON CST TODAY.

* OTHER IMPACTS: SNOW ON THE ROADWAYS ARE CAUSING VERY SLICK AND DANGEROUS
  CONDITIONS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS. LOCAL SHERIFFS OFFICES HAVE REPORTED MULTIPLE VEHICLE
ACCIDENTS ESPECIALLY ALONG INTERSTATE 40. DO NOT TRAVEL. IF YOU
MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.



&&

$$

TXZ008-009-241800-
/O.EXA.KAMA.WW.Y.0012.000000T0000Z-091224T1800Z/
HUTCHINSON-ROBERTS-
INCLUDING THE CITIES OF...BORGER...MIAMI
506 AM CST THU DEC 24 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
NOON CST TODAY FOR HUTCHINSON AND ROBERTS COUNTIES.

* TIMING: PERIODS OF LIGHT SNOW AND BLOWING SNOW WILL CONTINUE
  THROUGH NOON CST TODAY.

* MAIN IMPACT: SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES COMBINED WITH
  NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL LIKELY CAUSE
  AREAS OF BLOWING SNOW THIS MORNING. BLOWING SNOW COULD REDUCE
  VISIBILITIES TO LESS THAN A MILE AT TIMES. AS A RESULT...TRAVEL
  WILL BE HAZARDOUS ACROSS THE HUTCHINSON AND ROBERTS COUNTIES.

* OTHER IMPACTS: AREAS OF BLOWING SNOW COULD CONTINUE THURSDAY 
  MORNING EVEN AFTER THE SNOW ENDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ011-012-016-017-241800-
/O.CON.KAMA.WW.Y.0012.000000T0000Z-091224T1800Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON
506 AM CST THU DEC 24 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL NOON CST TODAY FOR THE SOUTHWEST TEXAS PANHANDLE.

* TIMING: PERIODS OF LIGHT SNOW AND BLOWING SNOW WILL CONTINUE
  THROUGH THE MORNING HOURS BEFORE SLOWLY TAPERING OFF BY NOON.

* MAIN IMPACT: SNOW ON THE GROUND OR LIGHT FALLING SNOW COMBINED WITH
  NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL LIKELY CAUSE
  AREAS OF BLOWING SNOW OVERNIGHT. BLOWING SNOW COULD REDUCE
  VISIBILITIES TO LESS THAN A MILE AT TIMES. AS A RESULT...TRAVEL
  WILL BE HAZARDOUS ACROSS THE SOUTHWEST TEXAS PANHANDLE.

* OTHER IMPACTS: AREAS OF BLOWING SNOW COULD CONTINUE THIS 
  MORNING EVEN AFTER THE FALLING SNOW ENDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

JJB
3 follow-up statements
000 
WWUS44 KAMA 241749
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1149 AM CST THU DEC 24 2009

TXZ010-013-018-241900-
/O.CAN.KAMA.BZ.W.0002.000000T0000Z-091224T1800Z/
HEMPHILL-CARSON-ARMSTRONG-
INCLUDING THE CITIES OF...CANADIAN...PANHANDLE...WHITE DEER...
CLAUDE
1149 AM CST THU DEC 24 2009

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE
BLIZZARD WARNING FOR THE CENTRAL AND PART OF THE EASTERN TEXAS
PANHANDLE.

SKIES HAVE CLEARED AND SNOW HAS ENDED ACROSS THE CENTRAL AND PART OF
THE EASTERN TEXAS PANHANDLE. BLIZZARD CONDITIONS ARE NO LONGER BEING
REPORTED ACROSS THIS AREA. THEREFORE...THE BLIZZARD WARNING HAS BEEN
CANCELLED.

$$

TXZ008-009-011-012-016-017-241900-
/O.CAN.KAMA.WW.Y.0012.000000T0000Z-091224T1800Z/
HUTCHINSON-ROBERTS-OLDHAM-POTTER-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BORGER...MIAMI...VEGA...AMARILLO...
HEREFORD...CANYON
1149 AM CST THU DEC 24 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SKIES HAVE CLEARED AND THE SNOW HAS ENDED ACROSS THE CENTRAL AND
SOUTHWEST TEXAS PANHANDLE. THERE HAS BEEN NO REPORTS OF BLOWING SNOW
ACROSS THE AREA. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

$$

TXZ014-015-019-020-250000-
/O.EXT.KAMA.BZ.W.0002.000000T0000Z-091225T0000Z/
GRAY-WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...PAMPA...SHAMROCK...WHEELER...
CLARENDON...WELLINGTON
1149 AM CST THU DEC 24 2009

...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* MAIN IMPACT: BLOWING SNOW WITH STRONG NORTH WINDS OF 30 TO 35 MPH
  WITH HIGHER GUSTS CREATING NEAR 0 VISIBILITY.

* TIMING: THE NEAR 0 VISIBILITIES...STRONG NORTH WINDS...AND BLOWING
  SNOW SHOULD LAST THROUGH 6 PM CST TODAY.

* OTHER IMPACTS: SNOW ON THE ROADWAYS ARE CAUSING VERY SLICK AND 
  DANGEROUS CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS. LOCAL
SHERIFFS OFFICES HAVE REPORTED MULTIPLE VEHICLE ACCIDENTS ESPECIALLY
ALONG INTERSTATE 40. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER
SURVIVAL KIT WITH YOU. IF YOU GET STRANDED... STAY WITH YOUR VEHICLE.

&&

$$

SCHNEIDER/WYNNE
000 
WWUS44 KAMA 242141
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CST THU DEC 24 2009

TXZ014-015-019-020-250000-
/O.CON.KAMA.BZ.W.0002.000000T0000Z-091225T0000Z/
GRAY-WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...PAMPA...SHAMROCK...WHEELER...
CLARENDON...WELLINGTON
341 PM CST THU DEC 24 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR THE SOUTHEAST TEXAS PANHANDLE...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR THE SOUTHEAST TEXAS PANHANDLE.

* MAIN IMPACT: BLOWING SNOW WITH STRONG NORTH WINDS OF 25 TO 35 MPH
  WITH HIGHER GUSTS CREATING NEAR 0 VISIBILITY.

* TIMING: THE NEAR 0 VISIBILITIES...STRONG NORTH WINDS...AND 
  BLOWING SNOW SHOULD LAST THROUGH 6 PM CST TODAY. 

* OTHER IMPACTS: SNOW ON THE ROADWAYS ARE CAUSING VERY SLICK AND 
  DANGEROUS CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS.
LOCAL SHERIFFS OFFICES HAVE REPORTED MULTIPLE VEHICLE ACCIDENTS
ESPECIALLY ALONG INTERSTATE 40. DO NOT TRAVEL. IF YOU MUST...HAVE
A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED... STAY WITH
YOUR VEHICLE.

&&

$$

OKZ002-003-250545-
/O.NEW.KAMA.WC.Y.0002.091225T0600Z-091225T1500Z/
TEXAS-BEAVER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN
341 PM CST THU DEC 24 2009

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE.

* WIND CHILL VALUES: DANGEROUSLY LOW WIND CHILLS ARE EXPECTED AFTER
  MIDNIGHT TONIGHT UNTIL MID MORNING CHRISTMAS DAY OF 5 DEGREES BELOW
  ZERO OR COLDER.

* OTHER IMPACTS: WIND SPEEDS WILL BE SLOW TO DIMINISH ACROSS THE
  CENTRAL AND EASTERN OKLAHOMA PANHANDLE TONIGHT WITH SPEEDS
  DECREASING TO BETWEEN 10 AND 20 MPH LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SCHNEIDER/WYNNE
000 
WWUS44 KAMA 242357
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CST THU DEC 24 2009

TXZ014-015-019-020-250100-
/O.EXP.KAMA.BZ.W.0002.000000T0000Z-091225T0000Z/
GRAY-WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...PAMPA...SHAMROCK...WHEELER...
CLARENDON...WELLINGTON
557 PM CST THU DEC 24 2009

...BLIZZARD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE BLIZZARD WARNING FOR THE SOUTHEASTERN TEXAS PANHANDLE WILL EXPIRE
AT 6 PM CST THIS EVENING.

SNOW HAS ENDED ACROSS THE REGION. IN ADDITION...WINDS WILL CONTINUE
TO DIMINISH THROUGH THE EVENING HOURS. THEREFORE...BLIZZARD
CONDITIONS ARE NO LONGER EXPECTED. HOWEVER...VERY COLD WEATHER
THROUGH THE OVERNIGHT HOURS WILL MEAN THAT THERE MAY STILL BE ICY
SPOTS ON THE ROADS.

$$

OKZ002-003-250800-
/O.CON.KAMA.WC.Y.0002.091225T0600Z-091225T1500Z/
TEXAS-BEAVER-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN
557 PM CST THU DEC 24 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST FRIDAY FOR EASTERN OKLAHOMA PANHANDLE. 

* WIND CHILL VALUES: DANGEROUSLY LOW WIND CHILLS ARE EXPECTED 
  AFTER MIDNIGHT TONIGHT UNTIL MID MORNING CHRISTMAS DAY OF 5 
  DEGREES BELOW ZERO OR COLDER. 

* OTHER IMPACTS: WIND SPEEDS WILL BE SLOW TO DIMINISH ACROSS THE 
  CENTRAL AND EASTERN OKLAHOMA PANHANDLE TONIGHT WITH SPEEDS 
  DECREASING TO BETWEEN 10 AND 20 MPH LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SJOHNSON

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this blizzard warning went out at Dec 24, 4:16 AM CST, 50 minutes earlier.

Area forecast discussion, Dec 24, 4:16 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
416 AM CST THU DEC 24 2009

.DISCUSSION...
LIGHT SNOW CONTINUES TO FALL ACROSS THE SOUTHERN AND EASTERN TEXAS
PANHANDLE. WINDS ARE INCREASING STEADILY AS WELL WITH A FEW STATIONS
REPORTING BRIEF WIND GUSTS ABOVE 40 KNOTS. THE WINDS ARE CAUSING
AREAS OF BLOWING SNOW WITH A FEW LOCATIONS REPORTING ONE HALF MILE OR
LESS VISIBILITY AT TIMES. WILL CONTINUE THE BLOWING SNOW ADVISORY
THROUGH NOON TODAY TO COVER THE THREAT. THE UPPER LOW IS STEADILY
HEADING EAST SOUTHEAST ACROSS WEST TEXAS AND SHOULD BE INTO CENTRAL
TEXAS BY 13Z OR SO...THEN HEAD INTO EAST TEXAS BY 18Z. FELT THE
THREAT FOR LIGHT SNOWFALL WOULD CONTINUE FOR THE EASTERN HALF OF THE
CWA THROUGH 18Z. BASED ON THE ABUNDANT WRAP AROUND SNOW BEING
PRODUCED...THOUGHT THERE WOULD BE A SHORT WINDOW AFTER 18Z WHEN SNOW
WOULD BE POSSIBLE ACROSS THE FAR EASTERN ZONES. SO INSERTED SLIGHT
CHANCE TO CHANCE POPS THROUGH 00Z...BUT FEEL THE SNOW SHOULD BE
DONE BY 21Z.

NEXT CONCERN IS THE WIND ADVISORY FOR THE REMAINDER OF THE CWA.
MODELS SHOW THE PRESSURE GRADIENT INCREASING THROUGH 15Z...THEN
SLOWLY SHIFTING THE TIGHTEST GRADIENT EAST AS THE SFC LOW PUSHES INTO
EAST OKLAHOMA THIS AFTERNOON. SO THE ADVISORY STILL LOOKS GOOD
THROUGH 18Z...ALTHOUGH A FEW WESTERN ZONES MAY NEED TO BE CANCELED
EARLY. NAM SOLUTION INDICATED A LINGERING TIGHT SURFACE GRADIENT
ACROSS THE NORTHEAST CWA THROUGH 21Z. HOWEVER...THE SURFACE LOW IS
PROGGED TO BE OVER CENTRAL ARKANSAS BY 21Z. SO WAS NOT CONVINCED THAT
30 KNOT WINDS WOULD SUSTAIN MUCH PAST 18Z.

THE UPPER LOW SHOULD THEN MOVE WELL NORTHEAST OF THE PANHANDLES
KEEPING THE AREA DRY THROUGH EARLY NEXT WEEK. HOWEVER...COLD AIR WILL
CONTINUE TO ADVECT INTO THE PANHANDLES THROUGH SATURDAY. MODELS SHOW
850MB TEMPS FALLING TO AROUND -10C THROUGH FRIDAY...THEN INCREASE BY
4 OR 5 DEGREES ON SATURDAY. SO TRENDED FORECAST ON THE COOL SIDE OF
GUIDANCE THROUGH THE WEEK. THE NEXT SYSTEM APPROACHES ON MONDAY OF
NEXT WEEK. A CLOSED LOW DIGS DOWN INTO SOUTHERN CALIFORNIA...THEN
WEAKENS AS IT PUSHES EAST THROUGH ARIZONA BECOMING A PROGRESSIVE OPEN
WAVE. LEFT THE SLIGHT CHANCE POPS IN PLACE ON TUESDAY...AND
INTRODUCED SLIGHT CHANCE POPS FOR TUESDAY NIGHT AS THE EURO SUGGEST A
SLIGHTLY SLOWER SOLUTION THAN THE GFS. BUT THE MODELS DO SHOW A VERY
SIMILAR TREND AND KEPT THE COLD AIR IN PLACE THROUGH THE EVENT. LEFT
ALL SNOW IN THE FORECAST. THERE IS THEN A SECONDARY SURGE OF COLD AIR
EXPECTED TO MOVE INTO THE PANHANDLES DURING THE DAYS 7 THROUGH 9
PERIOD WHICH MAY PRODUCE ANOTHER SHOT FOR SNOW AND COLDER TEMPS. DID
NOT INTRODUCE PRECIP AT THIS POINT AS THE GFS AND EURO BEGIN TO
DIVERGE ON THE UPPER FLOW DURING THIS PERIOD...BUT IT IS WORT WATCHING.

&&

.FIRE WEATHER...
COLD AIR IN PLACE THROUGH THE WEEK WILL KEEP MINIMUM RELATIVE
HUMIDITY VALUES ABOVE 30 PERCENT DURING THE AFTERNOON HOURS. DO NOT
ANTICIPATE ANY FIRE WEATHER CONCERNS THROUGH THE NEXT SEVEN DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                30  12  33  13  39 /  20   5   0   0   0
BEAVER OK                  29  12  27  10  32 /  20   5  10  10   0
BOISE CITY OK              27   8  32  12  37 /   5   0  10  10   0
BORGER TX                  28  14  36  16  40 /  20   5   0   0   0
BOYS RANCH TX              32  10  35  13  43 /  10   5   0   0   0
CANYON TX                  32   9  36  12  42 /  20   5   0   0   0
CLARENDON TX               32  15  37  18  40 /  30   0   0   0   0
DALHART TX                 28   9  33  10  40 /  10   5   0   0   0
GUYMON OK                  32  12  31  11  38 /  10   5  10  10   0
HEREFORD TX                31   8  36  12  42 /  10   5   0   0   0
LIPSCOMB TX                28  14  30  14  36 /  40   5   5   5   0
PAMPA TX                   26  13  33  16  36 /  20   5   0   0   0
SHAMROCK TX                30  15  39  19  40 /  60   5   0   0   0
WELLINGTON TX              32  19  39  20  42 /  70   5   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     DALLAM...HANSFORD...HARTLEY...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...ROBERTS...SHERMAN.

     WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
     DONLEY...GRAY...HEMPHILL...OLDHAM...POTTER...RANDALL...
     WHEELER.

OK...WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...TEXAS.

&&

03/14
Hazardous weather outlook, Dec 24, 12:00 AM CST, 5 hours 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1200 AM CST THU DEC 24 2009

OKZ001>003-TXZ001>020-241200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1200 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT FOR
THE SOUTHERN HALF OF THE TEXAS PANHANDLE WHERE SNOW ACCUMULATIONS
COULD RANGE BETWEEN 1 TO 2 INCHES. IN ADDITION...STRONG NORTH WINDS
ARE EXPECTED TO DEVELOP TONIGHT AND MAY RESULT IN AREAS OF BLOWING
SNOW AND LOW VISIBILITIES. A WIND ADVISORY IS IN EFFECT FOR THE
OKLAHOMA PANHANDLE AND MOST OF THE NORTHERN HALF OF THE TEXAS
PANHANDLE UNTIL NOON CDT THURSDAY.

.DAYS TWO THROUGH SEVEN...

THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FOR THE
SOUTHERN HALF OF THE TEXAS PANHANDLE WILL CONTINUE UNTIL NOON
THURSDAY. ALSO...THE WIND ADVISORY FOR ALL OF THE OKLAHOMA
PANHANDLE...AND MOST OF THE NORTHERN TEXAS PANHANDLE IS IN EFFECT
UNTIL NOON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS...EMERGENCY MANAGERS AND COOPERATIVE OBSERVERS ARE
ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE
IN AMARILLO.

NUNEZ

Nearby

Blizzard Warnings in Texas, 2009Every blizzard warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.